Alert archive / Oklahoma / Wind Advisories in 2009

Wind Advisory 4, NWS Norman, OK

February 8, 200933 counties in Oklahoma; 7 counties in Texas

NWS Norman, OK issued this wind advisory at Feb 8, 2009, 2:37 PM CST for 33 counties in Oklahoma; 7 counties in Texas. It took effect at Feb 9, 2009, 8:00 AM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Feb 8, 2009, 2:37 PM CST (20:37 UTC)
In effect from
Feb 9, 2009, 8:00 AM CST
Expired
Feb 9, 2009, 6:00 PM CST
In force
10 hr
Issued by
NWS Norman, OK
All 40 counties

Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Cleveland County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Major County, OK, McClain County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Roger Mills County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 116 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 8.6 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2009-02-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2009-02-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
834 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KOUN 082037
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
237 PM CST SUN FEB 8 2009


.STRONG SOUTHWEST WIND BEHIND A DRY LINE WILL AFFECT THE NORTHWEST
HALF OF OKLAHOMA MONDAY SUSTAINED WINDS OF 30 MPH WILL BE COMMON
AND GUSTS OVER 40 MPH.

OKZ004>029-033>038-044-TXZ083>089-090445-
/O.NEW.KOUN.WI.Y.0004.090209T1400Z-090210T0000Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-COTTON-
HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA...
KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL...
ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER...
CHICKASHA...PURCELL...NORMAN...MOORE...HOLLIS...MANGUM...HOBART...
ALTUS...FREDERICK...LAWTON...WALTERS...QUANAH...CHILLICOTHE...
CROWELL...VERNON...WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...
ARCHER CITY...HOLLIDAY...LAKESIDE CITY
237 PM CST SUN FEB 8 2009

...WIND ADVISORY IN EFFECT FROM 8 AM TO 6 PM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 6 PM CST MONDAY. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH... OR
FREQUENT GUSTS OVER 40 MPH... ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
3 follow-up statements
000 
WWUS74 KOUN 090319
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
919 PM CST SUN FEB 8 2009

...STRONG WINDS EXPECTED MONDAY ACROSS PORTIONS OF OKLAHOMA...

OKZ004>029-033>038-044-TXZ083>089-091130-
/O.CON.KOUN.WI.Y.0004.090209T1400Z-090210T0000Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-COTTON-
HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA...
KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL...
ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER...
CHICKASHA...PURCELL...NORMAN...MOORE...HOLLIS...MANGUM...HOBART...
ALTUS...FREDERICK...LAWTON...WALTERS...QUANAH...CHILLICOTHE...
CROWELL...VERNON...WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...
ARCHER CITY...HOLLIDAY...LAKESIDE CITY
919 PM CST SUN FEB 8 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 6 PM CST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 6 PM CST MONDAY. 

STRONG SOUTHWEST WINDS BEHIND A DRY LINE WILL AFFECT THE
NORTHWEST HALF OF OKLAHOMA MONDAY. SUSTAINED WINDS OF 30 MPH WILL
BE COMMON WITH GUSTS OVER 40 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH... OR
FREQUENT GUSTS OVER 40 MPH... ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$
000 
WWUS74 KOUN 091007
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
407 AM CST MON FEB 9 2009

...STRONG WINDS EXPECTED TODAY ACROSS PORTIONS OF OKLAHOMA AND
NORTH TEXAS...

OKZ004>029-033>038-044-TXZ083>089-091815-
/O.CON.KOUN.WI.Y.0004.090209T1400Z-090210T0000Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-COTTON-
HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA...
KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL...
ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER...
CHICKASHA...PURCELL...NORMAN...MOORE...HOLLIS...MANGUM...HOBART...
ALTUS...FREDERICK...LAWTON...WALTERS...QUANAH...CHILLICOTHE...
CROWELL...VERNON...WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...
ARCHER CITY...HOLLIDAY...LAKESIDE CITY
407 AM CST MON FEB 9 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM
CST THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM
CST THIS AFTERNOON. 

STRONG SOUTHWEST WINDS BEHIND A DRY LINE WILL AFFECT MUCH OF
WESTERN NORTH TEXAS AND THE NORTHWETERN TWO THIRDS OF OKLAHOMA
TODAY. SUSTAINED WINDS OF 25 TO 35 MPH WILL BE COMMON WITH GUSTS
OVER 40 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH... OR
FREQUENT GUSTS OVER 40 MPH... ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$
000 
WWUS74 KOUN 091608
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
1008 AM CST MON FEB 9 2009

...STRONG WIND TODAY IN PART OF OKLAHOMA...

OKZ044-TXZ086>089-091715-
/O.CAN.KOUN.WI.Y.0004.000000T0000Z-090210T0000Z/
COTTON-WICHITA-KNOX-BAYLOR-ARCHER-
INCLUDING THE CITIES OF...WALTERS...WICHITA FALLS...MUNDAY...
KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY...LAKESIDE CITY
1008 AM CST MON FEB 9 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE WIND
ADVISORY. 

SUSTAINED WIND SPEED IS NOT EXPECTED TO EXCEED 30 MPH FOR MOST OF
THE DAY. THE STRONGER WIND WILL REMAIN TO THE NORTH.

$$

OKZ004>029-033>038-TXZ083>085-100000-
/O.CON.KOUN.WI.Y.0004.000000T0000Z-090210T0000Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-HARDEMAN-
FOARD-WILBARGER-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA...
KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL...
ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER...
CHICKASHA...PURCELL...NORMAN...MOORE...HOLLIS...MANGUM...HOBART...
ALTUS...FREDERICK...LAWTON...QUANAH...CHILLICOTHE...CROWELL...
VERNON
1008 AM CST MON FEB 9 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

SOUTHWEST WIND 25 TO 35 WILL PREVAIL MUCH OF THE DAY. GUSTS OVER 40
MPH WILL OCCASIONALLY OCCUR IN NORTHWEST AND NORTH CENTRAL
OKLAHOMA.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH... OR
FREQUENT GUSTS OVER 40 MPH... ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Feb 8, 1:38 PM CST, 59 minutes earlier.

Area forecast discussion, Feb 8, 1:38 PM CST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
138 PM CST SUN FEB 8 2009

.DISCUSSION...
THE LOW CLOUDS WILL LIKELY HOLD IN MOST AREAS INTO
TONIGHT-ESPECIALLY IN WESTERN OKLAHOMA WHERE WINDS HAVE BACKED TO
SOUTHEAST WITH POSITIVE MOISTURE CONTINUING AT THE SURFACE. THE
UPPER TROUGH, OVER SOUTHERN AZ AT MID-DAY, WILL BRING STRONG WINDS
IN THE LOWER LAYERS. THIS TROUGH WILL BRING A DRY LINE QUICKLY
INTO THE STATE LATE TONIGHT AND MONDAY MORNING. MOST AREAS WILL
SEE SHOWERS FOR AN HOUR OR TWO AND PROBABLY A LINE OF THUNDERSTORMS.
THE PRECIPITATION IS EXPECTED TO HAVE ENDED BY LATE AFTERNOON IN
SOUTHEAST OKLAHOMA. QUICKLY BEHIND THE DRY LINE, GUSTY SOUTHWEST
WINDS WILL PERSIST THROUGH THE DAY. A WIND ADVISORY WILL BE ISSUED
FOR MUCH OF THE NORTHWEST PART OF OKLAHOMA. ADDITIONALLY, FIRE
WEATHER CONDITIONS WILL BE WATCHED CLOSELY AS MONDAY AFTERNOON
APPROACHES. CURRENTLY RELATIVE HUMIDITIES ARE NOT EXPECTED TO BE
SUFFICIENTLY LOW TO MEET CRITERIA FOR A FIRE WEATHER WATCH. THIS
DRIER AIRMASS WILL EXIST MONDAY NIGHT AND TUESDAY MORNING, BUT BY
TUESDAY AFTERNOON LOW-LEVEL MOISTURE IS EXPECTED TO MOVE QUICKLY
NORTH INTO SOUTH CENTRAL AND SOUTHEAST OKLAHOMA. THIS WOULD BE IN
RESPONSE TO A STRONGER UPPER WAVE WHICH WILL BRING HIGH VERTICAL
SHEAR. THE ACCOMPANYING VERY COLD AIR ALOFT WITH THIS WAVE WILL
RESULT IN MODERATE TO HIGH INSTABILITY. THUNDERSTORMS, MORE THAN A
FEW SEVERE ARE PROBABLE LATE TUESDAY IN SOUTH CENTRAL AND SOUTHEAST
OKLAHOMA. BY FRIDAY THE GFS CONTINUES TO GENERATE A SURFACE LOW OVER
THE TEXAS PANHANDLE WITH A COLD CORE UPPER SYSTEM. THERE IS A CHANCE
FOR SOME LIGHT SNOW IN NORTHERN OKLAHOMA WITH RAIN FARTHER SOUTH.
THE WINDOW FOR THIS PRECIPITATION IS EXPECTED TO BE SHORT AS THE FAST
AND OPEN UPPER PATTERN CONTINUES INTO THE WEEKEND. TEMPERATURES WILL
RETURN MORE TO SEASONABLE NORMALS BY MID-WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  53  70  43  72 /  80  40  10  30
HOBART OK         52  71  42  71 /  80  20   0  10
WICHITA FALLS TX  55  74  46  75 /  80  30  10  30
GAGE OK           48  66  36  68 /  80  10   0   0
PONCA CITY OK     52  69  45  71 /  70  60  10  20
DURANT OK         58  69  53  71 /  60  70  10  60

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY FROM 8 AM TO 6 PM CST MONDAY FOR OKZ004>029-
     033>038-044.

TX...WIND ADVISORY FROM 8 AM TO 6 PM CST MONDAY FOR TXZ083>089.

&&

30/09
Hazardous weather outlook, Feb 8, 11:50 AM CST, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1150 AM CST SUN FEB 8 2009

OKZ004>048-050>052-TXZ083>090-091300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1150 AM CST SUN FEB 8 2009

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THROUGH TONIGHT...

THUNDERSTORM OUTLOOK...
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT.

DISCUSSION...
A STRONG STORM SYSTEM WILL MOVE FROM THE SOUTHWESTERN UNITED STATES
INTO THE CENTRAL AND SOUTHERN PLAINS TONIGHT. SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON OR EARLY
THIS EVENING AS THIS STORM SYSTEM APPROACHES. THE SHOWERS AND STORMS
ARE EXPECTED TO BECOME WIDESPREAD OVERNIGHT AS THEY SPREAD FROM WEST
TO EAST ACROSS THE AREA. STRONG AND ISOLATED SEVERE THUNDERSTORMS
WILL BE POSSIBLE... HOWEVER THE INSTABILITY ACROSS THE AREA IS
EXPECTED TO BE LIMITED THEREFORE SEVERE WEATHER CHANCES ARE LOW. THE
PRIMARY THREAT FROM STRONG TO SEVERE THUNDERSTORMS WILL BE STRONG
WINDS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST MONDAY FEB 9.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THUNDERSTORM OUTLOOK...
SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO MONDAY MORNING ACROSS
EASTERN OKLAHOMA BEFORE ENDING. ANOTHER STORM SYSTEM WILL MOVE
TOWARD THE PLAINS ON TUESDAY BRINGING ANOTHER CHANCE OF
THUNDERSTORMS. THERE WILL BE THE POTENTIAL OF SEVERE THUNDERSTORMS
ON TUESDAY AND TUESDAY NIGHT.

OTHER HAZARDOUS WEATHER...
A FRONT WILL MOVE THROUGH THE AREA ON MONDAY WITH STRONG SOUTHWEST
WINDS DEVELOPING BEHIND THE FRONT ON MONDAY AFTERNOON. DESPITE THE
EXPECTED RAIN ON SUNDAY NIGHT AND EARLY MONDAY... THE WARM... WINDY
AND DRYING CONDITIONS WILL ELEVATE FIRE WEATHER CONCERNS ON MONDAY
AFTERNOON... ESPECIALLY IN WESTERN OKLAHOMA AND WESTERN NORTH TEXAS.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
MONDAY.

30

Nearby

Wind Advisories in Oklahoma, 2009Wind Advisories in Texas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.